Q: “My 15-month-old daughter has stopped eating since having her MMR injection and her stools are a cream colour. She is drinking a lot and sleeping a lot, otherwise she is in good health. Should I be concerned?”
A: Some babies can be unwell for a short while following the MMR injection. It usually begins three days after the MMR has been given and can last for up to a week. This is because it is a live vaccine, which encourages your daughter to build antibodies to the infection. It sounds perfectly reasonable for your daughter to be off her food and sleeping a lot following this injection, although only a small proportion of babies will feel like this. The changes to her stool colour could simply be due to the change in her diet. It is good news that she is drinking plenty – this needs to be encouraged. If she has a temperature, you could give her some paracetamol elixir.
She should be feeling better in a few days, but if you become worried, contact your GP.Debbie Honer, Babyworld Health Visitor.